Alert archive / California / Wind Advisories in 2006

Wind Advisory 4, NWS San Diego, CA

January 14, 20064 counties in California

NWS San Diego, CA issued this wind advisory at Jan 14, 2006, 2:35 AM PST for 4 counties in California. It took effect at Jan 14, 2006, 12:00 PM PST. It was in force for 52 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2006, 2:35 AM PST (10:35 UTC)
In effect from
Jan 14, 2006, 12:00 PM PST
Expired
Jan 16, 2006, 4:00 PM PST
In force
52 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2006-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2006-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2216 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 141035
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
235 AM PST SAT JAN 14 2006

...WIND ADVISORY FOR APPLE AND LUCERNE VALLEYS...COACHELLA
   VALLEY...AND SAN DIEGO COUNTY MOUNTAINS AND DESERTS FROM 
   NOON TODAY TO 10 PM SUNDAY...

.A PACIFIC STORM MOVING THROUGH CALIFORNIA WILL GENERATE GUSTY
WINDS THIS AFTERNOON THROUGH SUNDAY EVENING.

CAZ058-060>062-141845-
/O.NEW.KSGX.WI.Y.0004.060114T2000Z-060116T0600Z/
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
235 AM PST SAT JAN 14 2006

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM PST
SUNDAY. 

SOUTHWEST TO WEST WINDS WILL INCREASE THIS AFTERNOON AND EVENING
TO 15 TO 30 MPH WITH LOCAL GUSTS UP TO 40 TO 50 MPH. WINDS WILL
CONTINUE STRONG AND GUSTY AT TIMES THROUGH SUNDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
MOTORISTS SHOULD USE CAUTION. SUDDEN WIND GUSTS CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

LAVIS
8 follow-up statements
000 
WWUS76 KSGX 141847
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1047 AM PST SAT JAN 14 2006

...WIND ADVISORY FOR APPLE AND LUCERNE VALLEYS...COACHELLA   
VALLEY...AND SAN DIEGO...SAN BERNARDINO AND RIVERSIDE COUNTY
MOUNTAINS AND ALL DESERTS FROM NOON TODAY TO 10 PM SUNDAY...

.A PACIFIC STORM MOVING THROUGH CALIFORNIA WILL GENERATE GUSTY
WINDS THIS AFTERNOON THROUGH SUNDAY EVENING.

CAZ055-056-150400-
/O.EXA.KSGX.WI.Y.0004.060114T2000Z-060116T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
1047 AM PST SAT JAN 14 2006

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST SUNDAY. 

SOUTHWEST TO WEST WINDS WILL INCREASE THIS AFTERNOON AND EVENING
TO 20 TO 35 MPH WITH LOCAL GUSTS UP TO 40 TO 50 MPH. WINDS WILL
CONTINUE STRONG AND GUSTY AT TIMES THROUGH SUNDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. MOTORISTS SHOULD USE CAUTION. SUDDEN WIND GUSTS CAN
MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

CAZ058-060>062-150400-
/O.CON.KSGX.WI.Y.0004.060114T2000Z-060116T0600Z/
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1047 AM PST SAT JAN 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SUNDAY. 

SOUTHWEST TO WEST WINDS WILL INCREASE THIS AFTERNOON AND EVENING
TO 20 TO 35 MPH WITH LOCAL GUSTS UP TO 40 TO 50 MPH. WINDS WILL
CONTINUE STRONG AND GUSTY AT TIMES THROUGH SUNDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. MOTORISTS SHOULD USE CAUTION. SUDDEN WIND GUSTS CAN
MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

WHITLOW
000 
WWUS76 KSGX 150144
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
544 PM PST SAT JAN 14 2006

...WIND ADVISORY FOR APPLE AND LUCERNE VALLEYS...SAN DIEGO...SAN
BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS UNTIL 10 PM SUNDAY...

.A PACIFIC STORM MOVING THROUGH CALIFORNIA WILL GENERATE GUSTY
WINDS THIS AFTERNOON THROUGH SUNDAY EVENING.

CAZ061-062-150245-
/O.CAN.KSGX.WI.Y.0004.000000T0000Z-060116T0600Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
544 PM PST SAT JAN 14 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

$$

CAZ055-056-058-060-150945-
/O.CON.KSGX.WI.Y.0004.000000T0000Z-060116T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
544 PM PST SAT JAN 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SUNDAY. 

SOUTHWEST TO WEST WINDS WILL INCREASE THIS AFTERNOON AND EVENING
TO 20 TO 35 MPH WITH LOCAL GUSTS UP TO 40 TO 50 MPH. WINDS WILL
CONTINUE STRONG AND GUSTY AT TIMES THROUGH SUNDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. MOTORISTS SHOULD USE CAUTION. SUDDEN WIND GUSTS CAN
MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

ATKIN
000 
WWUS76 KSGX 150944
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
144 AM PST SUN JAN 15 2006

...WIND ADVISORY FOR APPLE AND LUCERNE VALLEYS...SAN DIEGO...SAN
BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS UNTIL 10 PM THIS EVENING...

.GUSTY WESTERLY WINDS WILL CONTINUE AT TIMES THROUGH THIS EVENING.

THE WINDS WILL SHIFT NORTH TO NORTHEAST LATER TONIGHT AND MONDAY
MORNING...BRINGING LOCALLY STRONG AND GUSTY OFFSHORE CONDITIONS
NEAR PASSES AND CANYONS. WIND ADVISORIES MAY BE ISSUED OR EXTENDED 
FOR THESE GUSTY NORTH-NORTHEAST WINDS DEVELOPING THROUGH EARLY 
MONDAY.

CAZ055-056-058-060-152200-
/O.CON.KSGX.WI.Y.0004.000000T0000Z-060116T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
144 AM PST SUN JAN 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

WEST TO NORTHWEST WINDS 15 TO 35 MPH WILL CONTINUE AT TIMES THROUGH
THIS EVENING WITH LOCAL GUSTS UP TO 40 TO 50 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
MOTORISTS SHOULD USE CAUTION. SUDDEN WIND GUSTS CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

LAVIS
000 
WWUS76 KSGX 151808
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1008 AM PST SUN JAN 15 2006

...WIND ADVISORY FOR APPLE AND LUCERNE VALLEYS UNTIL 10 PM
TONIGHT...

...WIND ADVISORY FOR THE SAN DIEGO...SAN BERNARDINO AND RIVERSIDE
COUNTY MOUNTAINS UNTIL 4 PM MONDAY AFTERNOON...

...WIND ADVISORY FOR THE INLAND EMPIRE AND THE SANTA ANA MOUNTAINS
AND FOOTHILLS FROM 10 PM TONIGHT TO 4 PM MONDAY AFTERNOON...

.GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING
AND TURN TO NORTH TO NORTHEAST TONIGHT AND THEN NORTHEAST MONDAY.
THE WINDS WILL DECREASE OVER THE UPPER DESERTS AS THE WINDS TURN
TO NORTHEAST TONIGHT. LOCAL STRONG GUSTY NORTHEAST WINDS WILL
DEVELOP TONIGHT MAINLY THROUGH AND BELOW PASSES AND CANYONS IN THE
NORTHERN INLAND VALLEYS.

CAZ048-057-160600-
/O.EXB.KSGX.WI.Y.0004.060116T0600Z-060117T0000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
1008 AM PST SUN JAN 15 2006

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST
MONDAY. 

NORTH TO NORTHEAST WINDS WILL DEVELOP TONIGHT WITH GUSTY WINDS 20 TO
35 MPH WITH LOCAL GUSTS UP TO 50 MPH MAINLY BELOW PASSES AND
CANYONS...ESPECIALLY BELOW CAJON PASS AND IN THE FOOTHILLS OF THE
SANTA ANA MOUNTAINS.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. MOTORISTS SHOULD USE CAUTION. SUDDEN WIND GUSTS CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

CAZ055-056-058-160600-
/O.EXT.KSGX.WI.Y.0004.000000T0000Z-060117T0000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
1008 AM PST SUN JAN 15 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST MONDAY. 

WEST TO NORTHWEST WINDS 20 TO 35 MPH WILL CONTINUE AT TIMES
THROUGH THIS EVENING WITH LOCAL GUSTS UP TO 50 MPH. THE WINDS WILL
TURN TO NORTH TO NORTHEAST TONIGHT AND BECOME NORTHEAST MONDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. MOTORISTS SHOULD USE CAUTION. SUDDEN WIND GUSTS CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

CAZ060-160600-
/O.CON.KSGX.WI.Y.0004.000000T0000Z-060116T0600Z/
APPLE AND LUCERNE VALLEYS-
1008 AM PST SUN JAN 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

WEST TO NORTHWEST WINDS 20 TO 35 MPH WILL CONTINUE AT TIMES
THROUGH THIS EVENING WITH LOCAL GUSTS UP TO 40 TO 50 MPH. THE
WINDS WILL DECREASE TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. MOTORISTS SHOULD USE CAUTION. SUDDEN WIND GUSTS CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

WHITLOW
000 
WWUS76 KSGX 160534
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
934 PM PST SUN JAN 15 2006

...WIND ADVISORY FOR THE SAN DIEGO...SAN BERNARDINO AND RIVERSIDE
COUNTY MOUNTAINS...SANTA ANA MOUNTAINS AND FOOTHILLS AND INLAND
EMPIRE TO 4 PM MONDAY AFTERNOON...

.GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING AND TURN TO NORTH
TO NORTHEAST TONIGHT AND THEN NORTHEAST MONDAY. LOCAL STRONG GUSTY
NORTHEAST WINDS WILL DEVELOP TONIGHT MAINLY THROUGH AND BELOW
MOUNTAIN PASSES AND CANYONS.

CAZ060-160645-
/O.EXP.KSGX.WI.Y.0004.000000T0000Z-060116T0600Z/
APPLE AND LUCERNE VALLEYS-
934 PM PST SUN JAN 15 2006

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. 

$$

CAZ055-056-058-161345-
/O.CON.KSGX.WI.Y.0004.000000T0000Z-060117T0000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
934 PM PST SUN JAN 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. 

WEST TO NORTHWEST WINDS 20 TO 35 MPH WILL CONTINUE AT TIMES
THROUGH THIS EVENING WITH LOCAL GUSTS UP TO 50 MPH. THE WINDS
WILL TURN TO NORTH TO NORTHEAST TONIGHT AND BECOME NORTHEAST
MONDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. MOTORISTS SHOULD USE CAUTION. SUDDEN WIND GUSTS CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. 

$$

CAZ048-057-161345-
/O.CON.KSGX.WI.Y.0004.060116T0600Z-060117T0000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
934 PM PST SUN JAN 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. 

NORTH TO NORTHEAST WINDS WILL DEVELOP TONIGHT WITH GUSTY WINDS
20 TO 35 MPH WITH LOCAL GUSTS UP TO 50 MPH MAINLY BELOW PASSES
AND CANYONS...ESPECIALLY BELOW CAJON PASS AND IN THE FOOTHILLS OF
THE SANTA ANA MOUNTAINS.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. MOTORISTS SHOULD USE CAUTION. SUDDEN WIND GUSTS CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. 

$$
000 
WWUS76 KSGX 161333
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
533 AM PST MON JAN 16 2006

...WIND ADVISORY FOR THE SAN DIEGO...SAN BERNARDINO...AND RIVERSIDE
COUNTY MOUNTAINS...SANTA ANA MOUNTAINS AND FOOTHILLS...AND INLAND
EMPIRE UNTIL 4 PM THIS AFTERNOON...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN AND STRONG NORTH WINDS
ALOFT BEHIND A TROUGH OF LOW PRESSURE OVER ARIZONA WILL BRING
MODERATE TO LOCALLY STRONG GUSTY SANTA ANA WINDS THROUGH AND BELOW
PASSES AND CANYONS THIS MORNING. WINDS WILL GRADUALLY DECREASE
THIS AFTERNOON THROUGH TONIGHT.

CAZ055-056-058-161800-
/O.CON.KSGX.WI.Y.0004.000000T0000Z-060117T0000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
533 AM PST MON JAN 16 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

AREAS OF NORTH TO NORTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH
THIS MORNING WITH GUSTS TO 50 MPH THROUGH PASSES AND CANYONS.
WINDS WILL GRADUALLY DECREASE THIS AFTERNOON THROUGH TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. MOTORISTS SHOULD USE CAUTION. SUDDEN WIND GUSTS CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES.

$$

CAZ048-057-161800-
/O.CON.KSGX.WI.Y.0004.000000T0000Z-060117T0000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
533 AM PST MON JAN 16 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

AREAS OF NORTH TO NORTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH
THIS MORNING WITH GUSTS TO 55 MPH BELOW PASSES AND CANYONS.
WINDS WILL GRADUALLY DECREASE THIS AFTERNOON THROUGH TONIGHT.
STRONGEST WINDS ARE EXPECTED BELOW CAJON PASS AND IN THE COASTAL
FOOTHILLS OF THE SANTA ANA MOUNTAINS.
 
A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. MOTORISTS SHOULD USE CAUTION. SUDDEN WIND GUSTS CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH
FOR BROKEN TREE LIMBS AND DOWNED POWER LINES.

$$

MARTIN
000 
WWUS76 KSGX 161800
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1000 AM PST MON JAN 16 2006

...WIND ADVISORY FOR THE SAN DIEGO...SAN BERNARDINO...AND
RIVERSIDE COUNTY MOUNTAINS...SANTA ANA MOUNTAINS AND FOOTHILLS...
AND INLAND EMPIRE UNTIL 4 PM THIS AFTERNOON...

...FROST ADVISORY FOR INLAND ORANGE COUNTY COASTAL AREAS...THE
INLAND EMPIRE...SAN DIEGO COUNTY VALLEYS...COACHELLA VALLEY AND
THE SAN DIEGO COUNTY DESERTS FROM 10 PM TONIGHT THROUGH 8 AM
TUESDAY MORNING...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN AND STRONG NORTH
WINDS ALOFT BEHIND A TROUGH OF LOW PRESSURE OVER ARIZONA WILL
BRING MODERATE TO LOCALLY STRONG GUSTY SANTA ANA WINDS THROUGH
AND BELOW PASSES AND CANYONS THIS MORNING. WINDS WILL GRADUALLY
DECREASE THIS AFTERNOON. WINDS WILL DECREASE MUCH MORE TONIGHT
AND ALLOW FOR COLD TEMPERATURES TONIGHT IN THE INLAND AREAS AND
IN THE LOWER DESERTS. WIDE SPREAD FROST IS EXPECTED IN THESE AREAS
LATE TONIGHT THROUGH TUESDAY MORNING.

CAZ048-170000-
/O.NEW.KSGX.FR.Y.0001.060117T0600Z-060117T1600Z/
/O.CON.KSGX.WI.Y.0004.000000T0000Z-060117T0000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
1000 AM PST MON JAN 16 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST
TUESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

AREAS OF NORTH TO NORTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH
THIS MORNING WITH GUSTS TO 55 MPH BELOW PASSES AND CANYONS. WINDS
WILL GRADUALLY DECREASE THIS AFTERNOON THROUGH TONIGHT. STRONGEST
WINDS ARE EXPECTED BELOW CAJON PASS AND IN THE COASTAL FOOTHILLS
OF THE SANTA ANA MOUNTAINS.

WIDESPREAD FROST IS LIKELY BY TUESDAY MORNING IN THE INLAND
EMPIRE. GROWERS OF FROST SENSITIVE CROPS OR PLANTS SHOULD TAKE
PROTECTIVE MEASURES. POTTED PLANTS CAN BE MOVED INDOORS FOR
PROTECTION. PLANTS THAT CANNOT BE MOVED CAN BE COVERED UP WITH
NEWSPAPERS OR ANY NON-TRANSPARENT PLASTIC TARP. TRANSPARENT
PLASTIC TARP SHOULD NOT BE USED TO COVER PLANTS AS IT WILL ALLOW
HEAT TO ESCAPE.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. MOTORISTS SHOULD USE CAUTION. SUDDEN WIND GUSTS CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

CAZ042-050-061-062-170000-
/O.NEW.KSGX.FR.Y.0001.060117T0600Z-060117T1600Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1000 AM PST MON JAN 16 2006

...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST
TUESDAY. 

WIDESPREAD FROST IS LIKELY BY TUESDAY MORNING IN INLAND ORANGE
COUNTY...THE SAN DIEGO COUNTY VALLEYS...COACHELLA VALLEY AND THE
SAN DIEGO COUNTY DESERTS. GROWERS OF FROST SENSITIVE CROPS OR PLANTS
SHOULD TAKE PROTECTIVE MEASURES. POTTED PLANTS CAN BE MOVED INDOORS
FOR PROTECTION. PLANTS THAT CANNOT BE MOVED CAN BE COVERED UP WITH
NEWSPAPERS OR ANY NON- TRANSPARENT PLASTIC TARP. TRANSPARENT PLASTIC
TARP SHOULD NOT BE USED TO COVER PLANTS AS IT WILL ALLOW HEAT TO
ESCAPE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

CAZ055-056-058-170000-
/O.CON.KSGX.WI.Y.0004.000000T0000Z-060117T0000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
1000 AM PST MON JAN 16 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

AREAS OF NORTH TO NORTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH
THIS MORNING WITH GUSTS TO 50 MPH THROUGH PASSES AND CANYONS.
WINDS WILL GRADUALLY DECREASE THIS AFTERNOON THROUGH TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. MOTORISTS SHOULD USE CAUTION. SUDDEN WIND GUSTS CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES.

$$

CAZ057-170000-
/O.CON.KSGX.WI.Y.0004.000000T0000Z-060117T0000Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
1000 AM PST MON JAN 16 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

AREAS OF NORTH TO NORTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH
THIS MORNING WITH GUSTS TO 55 MPH BELOW PASSES AND CANYONS. WINDS
WILL GRADUALLY DECREASE THIS AFTERNOON THROUGH TONIGHT. STRONGEST
WINDS ARE EXPECTED BELOW CAJON PASS AND IN THE COASTAL FOOTHILLS
OF THE SANTA ANA MOUNTAINS.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. MOTORISTS SHOULD USE CAUTION. SUDDEN WIND GUSTS CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES.

$$

WHITLOW
000 
WWUS76 KSGX 162355
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
355 PM PST MON JAN 16 2006

...WIND ADVISORY FOR THE SAN DIEGO...SAN BERNARDINO...AND
RIVERSIDE COUNTY MOUNTAINS...SANTA ANA MOUNTAINS AND FOOTHILLS...
AND INLAND EMPIRE WILL EXPIRE AT 4 PM THIS AFTERNOON...

...FROST ADVISORY FOR INLAND ORANGE COUNTY COASTAL AREAS...THE
INLAND EMPIRE...SAN DIEGO COUNTY VALLEYS...COACHELLA VALLEY AND
THE SAN DIEGO COUNTY DESERTS FROM 10 PM TONIGHT THROUGH 8 AM
TUESDAY MORNING...

.SOME GUSTY WINDS WILL PERSIST TONIGHT BELOW PASSES AND CANYONS
BUT ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. AFTER SUNSET 
TEMPERATURES WILL DECREASE RAPIDLY IN THE VERY DRY AIR... WHICH 
WILL CREATE AREAS OF FROST AND FREEZING TEMPERATURES LATE TONIGHT
THROUGH TUESDAY MORNING.

CAZ048-170800-
/O.EXP.KSGX.WI.Y.0004.000000T0000Z-060117T0000Z/
/O.CON.KSGX.FR.Y.0001.060117T0600Z-060117T1600Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
355 PM PST MON JAN 16 2006

...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...
...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
8 AM PST TUESDAY...

THE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON. A FROST
ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST
TUESDAY. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

CAZ055-056-058-170100-
/O.EXP.KSGX.WI.Y.0004.000000T0000Z-060117T0000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
355 PM PST MON JAN 16 2006

...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON. 

$$

CAZ057-170100-
/O.EXP.KSGX.WI.Y.0004.000000T0000Z-060117T0000Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
355 PM PST MON JAN 16 2006

...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON. 

$$

CAZ042-050-061-062-170800-
/O.CON.KSGX.FR.Y.0001.060117T0600Z-060117T1600Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
355 PM PST MON JAN 16 2006

...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
8 AM PST TUESDAY...

A FROST ADVISORY IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST
TUESDAY.

WIDESPREAD FROST IS LIKELY BY TUESDAY MORNING IN INLAND ORANGE
COUNTY...THE SAN DIEGO COUNTY VALLEYS...COACHELLA VALLEY AND THE
SAN DIEGO COUNTY DESERTS. GROWERS OF FROST SENSITIVE CROPS OR
PLANTS SHOULD TAKE PROTECTIVE MEASURES. POTTED PLANTS CAN BE
MOVED INDOORS FOR PROTECTION. PLANTS THAT CANNOT BE MOVED CAN BE
COVERED UP WITH NEWSPAPERS OR ANY NON-TRANSPARENT PLASTIC TARP.
TRANSPARENT PLASTIC TARP SHOULD NOT BE USED TO COVER PLANTS AS IT
WILL ALLOW HEAT TO ESCAPE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

JAD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 13, 9:30 PM PST, 5 hours 5 minutes earlier.

Area forecast discussion, Jan 13, 9:30 PM PST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PST FRI JAN 13 2006

.SYNOPSIS...AN APPROACHING COLD FRONT WILL BRING INCREASING
CLOUDINESS TONIGHT. THE FRONT WILL MOVE THROUGH LATE SATURDAY
AFTERNOON AND EVENING WITH RAIN AND MOUNTAIN SNOW SPREADING OVER THE
AREA. THERE WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS. A FEW
SHOWERS WILL LINGER INTO SUNDAY MORNING. FAIR WITH WARMER DAYS BUT
COLD NIGHTS EARLY NEXT WEEK UNDER HIGH PRESSURE. UPPER LEVEL LOW
PRESSURE WILL BRING MORE CLOUDS AND COOLING DURING THE MIDDLE OF
NEXT WEEK FOLLOWED HIGH PRESSURE AGAIN TOWARD THE END OF NEXT WEEK
FOR FAIR AND WARMER WEATHER.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

UPDATED FORECAST TO MAKE A FEW SMALL CHANGES. THERE WAS AN AREA OF
STRATUS OFF THE COAST THIS EVENING THAT WAS STARTING TO SPREAD
INLAND. HIGH CLOUDS WERE ALSO FLOWING OVER THE AREA. THE 00Z NKX
SOUNDING HAD A WEAK INVERSION BASED NEAR 1200 FT WITH MODERATELY
STRONG S TO SW WINDS ALOFT. WEAK ONSHORE GRADIENTS AND TRENDS.

AN APPROACHING PAC TROUGH WILL DEEPEN THE MARINE LAYER TONIGHT. HIGH
CLOUDS WILL CONTINUE TO FLOW OVER THE AREA BUT THIS TROPICAL
MOISTURE WILL MOVE OFF THE THE E BEFORE THE FRONT ARRIVES. THERE
COULD BE LIGHT RAIN AHEAD OF THE FRONT BUT THE HEAVIEST PRECIP WILL
BE WITH THE FRONTAL PASSAGE LATE SAT AFTERNOON AND EVENING. RAINFALL
TOTALS SHOULD RANGE FROM ABOUT 1/4-1/2 INCH NEAR THE COAST TO 1-2
INCHES ON SOME SW FACING MOUNTAIN SLOPES. THE LARGER RAINFALL TOTALS
WILL GENERALLY BE IN THE N WITH LESS IN THE S. THE SNOW LEVEL WILL
START AROUND 6500 FT AND LOWER TO NEAR 4500 FT BY SAT NIGHT. THERE
COULD ALSO BE A FEW THUNDERSTORMS AS THE COLDER AIR ALOFT MOVES IN.
FUNNELS AND WATERSPOUTS CANNOT BE RULED OUT WITH THIS PATTERN. GUSTY
WINDS WILL PRECEDE...ACCOMPANY AND FOLLOW THE FRONT...ESPECIALLY IN
THE MOUNTAINS AND HIGH DESERTS. THE RAIN MAY CAUSE LOCAL MUD SLIDES
AND DEBRIS FLOW IN AND BELOW RECENTLY BURNED AREA AND ON STEEP
TERRAIN. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT FOR THE SBD
AND RIV MOUNTAINS...INLAND EMPIRE AND ORANGE COUNTY. THERE IS A
WINTER STORM WATCH FOR THE SBD AND RIV MOUNTAINS SAT AFTERNOON INTO
SUN MORNING FOR SNOW AND GUSTY WINDS. A FEW SHOWERS WILL LINGER INTO
SUN MORNING...OTHERWISE PARTLY CLOUDY AND COOL SUN. COLD SUN NIGHT.
FAIR AND WARMER MON UNDER HIGH PRESSURE WITH WEAK OFFSHORE FLOW.

LONGER RANGE PROGS INDICATE WEAKENING HIGH ALOFT AND WEAK OFFSHORE
FLOW TUE FOR CONTINUED FAIR WEATHER...BUT STILL COLD AT NIGHT. A
PASSING TROUGH WILL BRING MORE CLOUDS AND COOLING MID WEEK BUT
PROBABLY NO RAIN. WARMER TOWARD THE END OF NEXT WEEK WITH HIGH
PRESSURE ALOFT AND OFFSHORE FLOW.

&&

.AVIATION...
CLOUD BASES RANGED FROM 500 TO 1500 FEET THIS EVENING AND WILL
CONTINUE TO DEEPEN OVERNIGHT AS THE ONSHORE FLOW STRENGTHENS AHEAD
OF AN APPROACHING COLD FRONT. EXPECT RAPID DEEPENING BTWN 09Z AND
15Z WITH CLOUD BASES INCREASING TO BTWN 1500 AND 2500 FEET...AND
CONTINUED DEEPENING TO 5000 FEET THROUGH SATURDAY.

LOW LEVEL MOISTURE WILL MERGE WITH MID AND UPPER LEVEL MOISTURE AS
THE COLD FRONT APPROACHES SATURDAY AFTERNOON AND EVENING...RESULTING
IN MERGING BKN/OVC LAYERS TO 10000 FEET. TURBULENCE AND ICING
PROBLEMS EXPECTED ALONG AND AHEAD OF FRONT. THE FREEZING LEVEL WILL
START OUT AROUND 6500 FEET...THEN FALL TO 4500 FEET THROUGH 12Z
SUNDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING FOR ORANGE COUNTY COASTAL AREAS...RIVERSIDE COUNTY
MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO
AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE. SEE LAXFFASGX

WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING FOR RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
MOUNTAINS. SEE LAXWSWSGX.

SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX.

SMALL CRAFT ADVISORY FOR THE OUTER WATERS LATE SATURDAY NIGHT
THROUGH MONDAY MORNING.

&&

PUBLIC...ATKIN
AVIATION...MOEDE
Hazardous weather outlook, Jan 13, 5:00 AM PST, 21 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
500 AM PST FRI JAN 13 2006

CAZ042-043-048-050-055-056-057-058-060-061-062-141200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
500 AM PST FRI JAN 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

AN APPROACHING PACIFIC STORM WILL BRING RAIN AND MOUNTAIN SNOW...
GUSTY WINDS...HIGH SURF AND ROUGH SEAS THIS WEEKEND. PRECIPITATION
COULD BE LOCALLY HEAVY AT TIMES...WITH THE POTENTIAL FOR HAZARDOUS
WINTER TRAVEL IN THE MOUNTAINS ABOVE 5000 FEET...AND WITH A THREAT
OF FLASH FLOODING...MUD AND DEBRIS FLOWS BELOW THE BURN AREAS.

A COLD AIR MASS FOLLOWING THE SYSTEM COULD BRING FROST TO THE
VALLEYS EARLY MONDAY MORNING AND AGAIN EARLY TUESDAY MORNING.

.DAY ONE... TODAY THROUGH TONIGHT.

* PATCHY DENSE FOG NEAR THE COASTS OF SAN DIEGO AND ORANGE COUNTY
  EARLY THIS MORNING.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH WEDNESDAY.

FOR SATURDAY THROUGH SUNDAY...
* FLASH FLOOD WATCH FOR ORANGE COUNTY...SAN BERNARDINO COUNTY
  MOUNTAINS...RIVERSIDE COUNTY MOUNTAINS...AND SAN BERNARDINO AND
  RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SEE LAXFFASGX.
* WINTER STORM WATCH FOR THE MOUNTAINS OF SAN BERNARDINO AND
  RIVERSIDE COUNTY...SEE LAXWSWSGX.
* THREAT OF URBAN AND SMALL STREAM FLOODING WEST OF THE MOUNTAINS.
* MODERATE TO STRONG AND GUSTY WINDS...ESPECIALLY MOUNTAINS.
* HAZARDOUS CONDITIONS FOR SMALL CRAFT IN COASTAL WATERS.
* LARGE SWELL...HIGH SURF...STRONG RIP CURRENTS ON THE COAST.

FOR MONDAY THROUGH WEDNESDAY...
* AREAS OF FROST AND FREEZING TEMPERATURES POSSIBLE INLAND AND
  DESERT VALLEYS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

LAVIS

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 1:45 AM PSTWinter Weather AdvisorySGXRiverside, San Bernardino10 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.